Hail, Harding
- When
- September 20, 4:20 PM MST
- Where
- Harding County, 15 mi E of Roy
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.950, -103.933
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Sep 20, 2:10 PM MST, 2 hours 10 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 310 PM MDT SAT SEP 20 2003 CORRECTED TIME OF FRIDAY/S COLD FRONT IN THE LAST LINE OF THE SECOND PARAGRAPH .DISCUSSION...SCATTERED THUNDERSTORMS EAST AND ISOLATED SOUTH THIS EVENING AS THE BASE OF AN UPPER TROF SWINGS ACROSS THE AREA. A FEW SHOWERS AND STORMS MAY LINGER INTO THE EARLY MORNING HOURS ALONG THE TEXAS BORDER. DRYING ALOFT AND A NORTHEASTERLY WIND SHIFT IN THE EAST WILL LEAD TO MOSTLY SUNNY...DRIER AND COOLER DAYS SUNDAY AND MONDAY. THE AVN IS QUITE A BIT FASTER THAN ETA MOVING TROPICAL STORM MARTY N TOWARD THE BAJA...SO WE/LL USE A SYSTEM MOTION THAT SPLITS THE DIFFERENCE. LOOK FOR CLOUDINESS TO INCREASE FROM THE SW STARTING EARLY TUE MORNING WITH A SLIGHT CHANCE FOR CONVECTION OVER THE SW MTNS STARTING EARLY TUE AM AS WELL. W/ A LEE TROF IN THE EAST...THE EAST LOOKS WARMER AND DRIER TUE. BY WED...THE SLIGHT CHANCE FOR CONVECTION WILL SPREAD ACROSS THE W HALF OF THE CWA AND INCLUDE THE SW MTNS...AS A TROF IN THE WESTERLIES DIGS OFF THE PACIFIC COAST INVITING MARTY/S MOISTURE NORTHWARD. THE LATTER HALF OF THE COMMING WEEK WILL SEE A CHANCE FOR CONVECTION AREAWIDE WHILE THE APPROACHING TROF AND THE SUBTROPICAL SYSTEM MERGE OVER THE GREAT BASIN. BEST CHANCES WILL FAVOR THE WESTERN AND NORTHERN HALFS...THANKS TO THE HIGHER TERRAIN AND A BACKDOOR COLD FRONT THAT WILL PUNCH INTO THE NORTHEAST EARLY FRIDAY. DLC .PRELIMINARY POINT TEMPS/POPS... FARMINGTON................ 046/082 047/083 048 44000 GALLUP.................... 036/083 036/085 037 44000 GRANTS.................... 039/081 040/083 041 44000 GLENWOOD.................. 048/087 049/088 050 44000 CHAMA..................... 030/070 032/072 034 44000 LOS ALAMOS................ 044/076 043/076 043 44000 RED RIVER................. 030/064 033/067 035 44000 TAOS...................... 038/075 042/075 043 44000 SANTA FE.................. 044/078 043/077 043 44000 SANTA FE AIRPORT.......... 046/080 045/079 045 44000 ESPANOLA.................. 041/081 040/080 041 44000 ALBUQUERQUE HEIGHTS....... 054/086 055/085 056 44000 ALBUQUERQUE VALLEY........ 049/088 050/086 051 44000 ALBUQUERQUE FOOTHILLS..... 050/081 051/081 052 44000 ALBUQUERQUE WEST MESA..... 053/087 054/085 055 44000 SOCORRO................... 055/087 056/085 057 44100 SANDIA PARK/CEDAR CREST... 043/078 044/075 045 44300 MORIARTY/ESTANCIA......... 040/079 040/075 041 44300 CARRIZOZO................. 050/082 052/080 053 44300 RUIDOSO................... 040/075 046/073 046 44300 RATON..................... 042/076 039/071 042 44100 LAS VEGAS................. 044/077 043/072 045 44100 ROY....................... 046/076 045/072 047 44300 CLAYTON................... 052/076 049/074 051 44300 SANTA ROSA................ 049/082 049/077 050 44300 TUCUMCARI................. 053/079 054/078 054 44300 FORT SUMNER............... 053/083 053/077 054 44300 CLOVIS.................... 054/082 055/075 055 44300 PORTALES.................. 054/084 055/079 055 44300 ROSWELL................... 056/089 058/085 058 44300 .ABQ...NONE.
NMZ001>021-026-211200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT SAT SEP 20 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY/SATURDAY SEVERE THUNDERSTORMS ARE NOT EXPECTED TODAY AND TONIGHT. HOWEVER...A FEW THUNDERSTORMS ARE POSSIBLE FROM CATRON COUNTY EASTWARD TO ABOUT CHAVES COUNTY. GUSTY MICROBURST WINDS OF 40 TO 50 MPH COULD OCCUR NEAR THOSE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH THURSDAY REMNANTS FROM TROPICAL STORM BARTY MAY MOVE UP OVER WESTERN NEW MEXICO AROUND THE MIDDLE OF THIS WEEK. THIS COULD RESULT IN THUNDERSTORMS WITH HEAVY SHOWERS FOR TUESDAY...WEDNESDAY AND THURSDAY. THIS IS FIVE DAYS OUT AND CONFIDENCE ISNT REAL HIGH AT THIS POINT. IT/S JUST SOMETHING WE/RE KEEPING AN EYE ON FOR NOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
254 PM MDT SAT SEP 20 2003
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0220 PM 12 N SOCORRO NM .75 INCH HAIL
09/20/03 SOCORRO REPORTED BY PUBLIC.
JMThe national radar mosaic for the moment the first event began.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2003Every state in 2003This day in weather historyWarnings in New Mexico, September 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5335063, 5335062.